Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2014, 8:03 PM CDT for 9 counties in Kansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 6, 2014, 9:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:15 PM CDT | TSTM WND GST 65 | 5 Ne Winona, KS | |
| Jun 6, 8:30 PM CDT | TSTM WND DMG | 10 S Oakley, KS | SEMI TRAILER BLOWN OVER ON HIGHWAY 83. TIME ESTIMATED FROM RADAR. |
| Jun 6, 8:56 PM CDT | TSTM WND GST 79 | 5 E Gove, KS | LOTS OF BLOWING DUST. |
| Jun 6, 8:58 PM CDT | TSTM WND GST 60 | 4 S Gove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:22 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 6, 5:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS53 KGLD 070103
SVRGLD
KSC039-063-065-109-137-179-181-193-199-070200-
/O.NEW.KGLD.SV.W.0074.140607T0103Z-140607T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN DECATUR COUNTY IN NORTHWEST KANSAS...
GOVE COUNTY IN WEST CENTRAL KANSAS...
GRAHAM COUNTY IN NORTHWEST KANSAS...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
EXTREME SOUTHERN NORTON COUNTY IN NORTHWEST KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
THOMAS COUNTY IN NORTHWEST KANSAS...
EASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 900 PM CDT/800 PM MDT/
* AT 801 PM CDT/701 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF REXFORD TO 15 MILES SOUTH OF
WALLACE...AND MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MINGO...HALFORD...REXFORD...MONUMENT...RUSSELL SPRINGS...SELDEN...
MENLO...LEOVILLE...OAKLEY...SEGUIN...ANGELUS...HOXIE...GRINNELL...
TASCO...GRAINFIELD...THE MONUMENT ROCKS...STUDLEY...PARK...GOVE AND
MORLAND.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 31 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3912 10014 3869 10016 3870 10154 3935 10149
3957 10124 3958 9971 3956 9960 3914 9960
TIME...MOT...LOC 0103Z 269DEG 62KT 3955 10073 3870 10153
HAIL...1.00IN
WIND...70MPH
$$
ROBINSON2 follow-up statements
114
WWUS53 KGLD 070125
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT FRI JUN 6 2014
KSC181-199-070133-
/O.CAN.KGLD.SV.W.0074.000000T0000Z-140607T0200Z/
SHERMAN KS-WALLACE KS-
725 PM MDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALLACE AND
SOUTHEASTERN SHERMAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3912 10014 3869 10016 3871 10140 3914 10139
3942 10129 3957 10106 3958 9971 3956 9960
3914 9960
TIME...MOT...LOC 0123Z 269DEG 62KT 3955 10028 3930 10083
3873 10110
$$
KSC039-063-065-109-137-179-193-070200-
/O.CON.KGLD.SV.W.0074.000000T0000Z-140607T0200Z/
THOMAS KS-SHERIDAN KS-NORTON KS-LOGAN KS-DECATUR KS-GOVE KS-GRAHAM
825 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...EXTREME SOUTHERN DECATUR...LOGAN...EXTREME SOUTHERN NORTON...
SHERIDAN AND THOMAS COUNTIES UNTIL 900 PM CDT...
AT 822 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF DRESDEN TO 5 MILES SOUTH OF
HALFORD TO 11 MILES WEST OF SCOTT STATE LAKE...AND MOVING EAST AT 70
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS. VISIBILITIES WILL
BE REDUCED TO ZERO WITH BLOWING DUST AS THESE WINDS MOVE
INTO THE AREA.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...SEGUIN...ANGELUS...HOXIE...GRINNELL...THE MONUMENT ROCKS...
TASCO...GRAINFIELD...GOVE...PARK...STUDLEY...MORLAND...QUINTER...
PENOKEE...SAINT PETER...HILL CITY...BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 41 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3912 10014 3869 10016 3871 10140 3914 10139
3942 10129 3957 10106 3958 9971 3956 9960
3914 9960
TIME...MOT...LOC 0123Z 269DEG 62KT 3955 10028 3930 10083
3873 10110
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ROBINSON086
WWUS53 KGLD 070141
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT FRI JUN 6 2014
KSC039-063-065-109-137-179-193-070200-
/O.CON.KGLD.SV.W.0074.000000T0000Z-140607T0200Z/
THOMAS KS-SHERIDAN KS-NORTON KS-LOGAN KS-DECATUR KS-GOVE KS-GRAHAM
841 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...EXTREME SOUTHERN DECATUR...EASTERN LOGAN...EXTREME SOUTHERN
NORTON...SHERIDAN AND EASTERN THOMAS COUNTIES UNTIL 900 PM CDT...
AT 837 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF NEW ALMELO TO 6 MILES SOUTHEAST
OF MONUMENT...AND MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES. VISIBILITIES WILL
BE REDUCED TO ZERO WITH BLOWING DUST AS THESE WINDS MOVE
INTO THE AREA.
LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS...GRINNELL...TASCO...STUDLEY...GRAINFIELD...
GOVE...MORLAND...PARK...PENOKEE...SAINT PETER...HILL CITY...
QUINTER...BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 60 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3912 10014 3869 10016 3871 10109 3932 10099
3957 10075 3958 9971 3956 9960 3914 9960
TIME...MOT...LOC 0140Z 269DEG 61KT 3954 10018 3905 10085
HAIL...1.00IN
WIND...60MPH
$$
ROBINSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:41 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 6, 6:41 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUN 6 2014
.MESOSCALE DISCUSSION...
ISSUED AT 541 PM MDT FRI JUN 6 2014
WIDESPREAD CONVECTION IS ONGOING ACROSS EAST COLORADO. CONVECTION
IS NOW MOVING INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. SO
FAR...THE MAIN THREATS HAVE BEEN LARGE HAIL AND DAMAGING WINDS. WE
HAVE RECEIVED REPORTS OF 60 MPH WINDS AND QUARTER SIZE HAIL WITH
THE STORMS MOVING OVER NORTHEAST COLORADO INTO SOUTHWEST NEBRASKA.
WE HAVE RECEIVED A COUPLE REPORTS OF FUNNEL CLOUDS EARLIER OVER
CHEYENNE COUNTY COLORADO.
ACCORDING TO SPC MESOANALYSIS...WIDESPREAD CAPE OF 1500+ J/KG AND
0-6KM BULK SHEAR OF 40-50 KTS REMAINS OVER THE FORECAST AREA AHEAD
OF THE LINE. 0-3 KM HELICITY AND SURFACE VORTICITY INDICATES A
FAVORABLE ENVIRONMENT FOR SOME WEAK...SHORT LIVE TORNADOES SOUTH
OF INTERSTATE 70. OVERALL...LATEST RUNS OF THE HRRR REFLECT
CURRENT THINKING THAT A LARGE...SLOW MOVING SEVERE MCS WILL MOVE
THROUGH THE REGION THIS EVENING. DAMAGING WINDS SHOULD BECOME THE
PRIMARY THREAT WITH GUSTS AS HIGH AS 80 MPH POSSIBLE.
HEAVY RAIN IS EXPECTED WITH FLASH FLOODING LIKELY...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM FLAGLER COLORADO TO HILL CITY
KANSAS. THESE AREAS RECEIVED HEAVY RAINS WEDNESDAY NIGHT AND FLASH
FLOOD GUIDANCE INDICATES 1.5 INCHES OF RAIN IN ONE HOUR AND 2
INCHES OF RAIN IN 3 HOURS WILL PRODUCE FLASH FLOODING.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014
A SHORT WAVE TROUGH EMBEDDED IN THE UPPER WESTERLY FLOW WILL MOVE
EAST OF THE CENTRAL ROCKIES THIS AFTERNOON AND ACROSS THE CENTRAL
HIGH PLAINS THIS EVENING. THIS SHOULD ENHANCE THUNDERSTORMS AS THEY
MOVE OFF THE FRONT RANGE AND CONTINUE OVER THE PLAINS INTO AN AXIS
OF INSTABILITY WHERE TEMPERATURES ARE THE LOWER 80S AND DEWPOINTS ARE
APPROACHING 60 DEGREES. AS A RESULT...ISOLATED TO SCATTERED STORMS
WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST OVER FAR
EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS LATE THIS
AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
LATE THIS EVENING BEFORE DIMINISHING IN COVERAGE AND MOVING EAST
DURING THE EARLY MORNING HOURS AHEAD OF A COLD FRONT THAT PUSHES
SOUTHWARD THROUGH NEBRASKA AND INTO COLORADO AND KANSAS SATURDAY
MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS ALONG WITH POTENTIALLY HEAVY RAINFALL THAT COULD LEAD TO SOME
AREAS OF FLASH FLOODING.
WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION ON SATURDAY WITH
ADDITIONAL DISTURBANCES MOVING EAST OF THE ROCKIES. TEMPERATURES
WILL BE COOLER IN THE WAKE OF THE COLD FRONT ON SATURDAY...BUT THERE
WILL STILL BE THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED
THUNDERSTORMS DEVELOPING MAINLY OVER THE FAR WESTERN AND SOUTHERN
PORTIONS OF THE FORECAST AREA LATE IN THE DAY.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014
WESTERLY FLOW WILL CONTINUE SATURDAY NIGHT AND SUNDAY. BY SUNDAY
AFTERNOON A TROUGH WILL MOVE SOUTHEAST FROM WYOMING INTO THE CENTRAL
PLAINS. THIS TROUGH WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT AND
MONDAY WITH A RIDGE BUILDING EAST OF THE ROCKIES MONDAY AFTERNOON.
SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS SATURDAY NIGHT
AND SUNDAY. A FRONT WILL FOLLOW THE EXITING TROUGH LATE SUNDAY
NIGHT AND MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION IN ITS
WAKE.
THE FRONT PUSHES SOUTH THROUGH THE FA BY SATURDAY EVENING. MOISTURE
AND FORCING WILL BE FOCUSED NEAR THE FRONT IN PROXIMITY TO THE
SOUTHERN FA. PLAN TO GO WITH CHANCE AND SLIGHT CHANCE POPS SATURDAY
EVENING WITH SOME SILENT POPS OVER THE NORTHEAST FA. SLIGHT CHANCE
POPS WILL CONTINUE OVER THE ENTIRE FA SUNDAY MORNING DUE TO THE
ABSENCE OF ANY SIGNIFICANT FORCING. PLAN TO KEEP CHANCE POPS OVER
THE FA SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT OF WYOMING.
HIGHEST CHANCE POPS WILL BE IN THE NORTHWEST FA. INSTABILITY DROPS
OFF IN THE NORTH OVERNIGHT SUNDAY. EXPECT SHOWERS WITH AN ISOLATED
THUNDERSTORM NORTH OF INTERSTATE 70 WITH THUNDERSTORMS LIKELY SOUTH
OF THE THE INTERSTATE. INCREASED POPS TO HIGH CHANCE MONDAY MORNING
OVER THE SOUTHEAST BASED ON THE SLOWER GFS SOLUTION. MOST OF THE
PRECIPITATION WILL MOVE EAST OF THE FA BY MONDAY AFTERNOON WITH ONLY
LOW CHANCES OF THUNDERSTORMS IN THE EAST.
MIN TEMPERATURES WILL COOL TO THE LOWER 50S SATURDAY AND SUNDAY
NIGHTS. MAX TEMPERATURES SUNDAY WILL BE NEAR 70 WITH READINGS IN
THE LOWER 70S MONDAY.
IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...
NORTHWEST FLOW WILL PRECEDE A RIDGE BUILDING OVER THE CENTRAL PLAINS
TUESDAY. THE RIDGE WILL SHIFT EAST WEDNESDAY WITH ZONAL FLOW
RESUMING. A RIDGE WILL REBUILD OVER THE CENTRAL PLAINS FRIDAY. DRY
CONDITIONS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY DUE TO
SUBSIDENCE OVER THE AREA. SEVERAL SHORTWAVES MOVING THROUGH THE
FLOW WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FROM
WEDNESDAY THROUGH FRIDAY.
MIN TEMPERATURES MONDAY NIGHT IN THE LOWER 50S WILL MODERATE TO THE
UPPER 50S AND LOWER 60S TUESDAY THROUGH THURSDAY NIGHTS. MAX
TEMPERATURES WILL RISE TO THE LOWER AND MID 80S FROM TUESDAY THROUGH
FRIDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 541 PM MDT FRI JUN 6 2014
WIDESPREAD THUNDERSTORMS ARE MOVING ACROSS THE REGION THIS
EVENING. HAVE PLACED A TEMPO GROUP WITHIN FIRST 6 HOURS TO PIN
DOWN MOST SEVERE AVIATION CONDITIONS. HEAVY RAIN...WIND GUSTS OVER
50 KTS AND SOME HAIL ARE LIKELY AT TAF SITES WITH THE LINE MOVING
THROUGH. BEHIND THE LINE...A COLD FRONT WILL SURGE SOUTH. WITH A
VERY MOIST ATMOSPHERE IN PLACE FROM RECENT HEAVY RAINFALL...
ANTICIPATE FOG/STRATUS DEVELOPMENT WITH THE FRONT MOVING IN.
VISIBILITIES ARE IN DOUBT DUE TO THE INCREASE IN WINDS BUT FOR
NOW...MAINTAINED MVFR VISIBILITIES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ013>016-027>029-
041-042.
CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ091-092.
NE...NONE.
&&
MESOSCALE...RRH
SHORT TERM...LOCKHART
LONG TERM...FS
AVIATION...RRHHazardous weather outlook, Jun 6, 5:27 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 427 PM MDT FRI JUN 6 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 427 PM MDT FRI JUN 6 2014 /527 PM CDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST COLORADO AND SOUTHWEST KANSAS THIS AFTERNOON. THESE STORMS WILL MOVE SLOWLY ACROSS THE REGION...PRODUCING HEAVY RAINFALL. IN ADDITION...SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLASH FLOODING IS LIKELY OVER LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 WHERE HEAVY RAINS HAVE FALLEN WITHIN THE LAST THREE DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO MONDAY WITH THE GREATEST CHANCE OF STORMS SUNDAY AFTERNOON AND NIGHT. ON SUNDAY AFTERNOON AND NIGHT SOME OF THESE STORMS COULD BECOME SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Local storm report, Jun 6, 7:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG GOODLAND 39.35N 101.71W
06/06/2014 SHERMAN KS TRAINED SPOTTER
LARGE TREE BRANCHES AND TWO TREES DOWN IN GOODLAND.
&&
RHUSTEDLocal storm report, Jun 6, 7:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG GOODLAND 39.35N 101.71W
06/06/2014 SHERMAN KS TRAINED SPOTTER
LARGE TREE BRANCHES AND SEVERAL TREES DOWN IN GOODLAND.
&&
RHUSTEDLocal storm report, Jun 6, 7:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL GOODLAND 39.35N 101.71W
06/06/2014 M0.25 INCH SHERMAN KS OFFICIAL NWS OBS
&&
MENTZERLocal storm report, Jun 6, 7:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 2 N ATWOOD 39.84N 101.04W
06/06/2014 M79 MPH RAWLINS KS MESONET
&&
MENTZERLocal storm report, Jun 6, 7:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST ATWOOD 39.81N 101.04W
06/06/2014 E60 MPH RAWLINS KS CO-OP OBSERVER
&&
MENTZERLocal storm report, Jun 6, 7:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST 4 N ATWOOD 39.87N 101.04W
06/06/2014 M58.00 MPH RAWLINS KS MESONET
&&
RHUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins | 58 min |
| Jun 6, 7:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Sherman, Thomas, Wallace | 63 min |
| Jun 6, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins | 67 min |
| Jun 6, 8:00 PM CDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Jun 6, 8:54 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan | 66 min |
| Jun 6, 10:05 PM CDT | Special Weather Statement | GLD | Decatur, Graham, Norton, Sheridan | 85 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.